Alert archive / Kansas / Snow Advisories in 2007

Snow Advisory 2, NWS Wichita, KS

January 19, 200726 counties in Kansas

NWS Wichita, KS issued this snow advisory at Jan 19, 2007, 9:12 PM CST for 26 counties in Kansas. It took effect at Jan 20, 2007, 6:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2007, 9:12 PM CST (03:12 UTC)
In effect from
Jan 20, 2007, 6:00 AM CST
Expired
Jan 20, 2007, 3:53 PM CST
In force
10 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 3.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1722 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KICT 200312
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
912 PM CST FRI JAN 19 2007

...ACCUMULATING SNOWFALL EXPECTED ACROSS THE AREA ON SATURDAY...

.A STRONG STORM SYSTEM WILL TRACK OUT OF THE DESERT SOUTHWEST AND
INTO THE PLAINS ON SATURDAY. THIS STORM SYSTEM WILL SPREAD SNOW
ACROSS ALL OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS FOR SATURDAY
AND SATURDAY NIGHT.

KSZ051>053-067>072-082-083-091>096-098>100-201115-
/O.UPG.KICT.WS.A.0002.070120T1200Z-070121T1200Z/
/O.NEW.KICT.SN.Y.0002.070120T1200Z-070121T1200Z/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-
KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-
CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...
CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
912 PM CST FRI JAN 19 2007

...SNOW ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM CST
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOWFALL WILL BEGIN IN THE LATE MORNING ON SATURDAY AND POSSIBLY
BECOME HEAVY AT TIMES BY THE AFTERNOON HOURS. SNOW AMOUNTS IN THE 4
TO 6 INCH RANGE ARE POSSIBLE BY SUNDAY MORNING. 

THERE COULD BE SOME LOCALLY HIGHER AMOUNTS SOUTH AND EAST OF
WICHITA...ESPECIALLY NEAR THE KANSAS/OKLAHOMA BORDER.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ032-033-047>050-201115-
/O.UPG.KICT.WS.A.0002.070120T1200Z-070121T1200Z/
/O.NEW.KICT.SN.Y.0002.070120T1200Z-070121T1200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
912 PM CST FRI JAN 19 2007

...SNOW ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM CST
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOWFALL WILL BEGIN BY NOON ON SATURDAY AND POSSIBLY BECOME HEAVY
AT TIMES BY THE AFTERNOON HOURS. SNOW AMOUNTS IN THE 3 TO 5 INCH
RANGE ARE POSSIBLE BY SUNDAY MORNING WITH THE HIGHER AMOUNTS NEAR
HUTCHINSON AND NEWTON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KETCHAM
3 follow-up statements
000 
WWUS43 KICT 201017
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
417 AM CST SAT JAN 20 2007

...ACCUMULATING SNOWFALL EXPECTED ACROSS THE AREA TODAY AND TONIGHT...


KSZ032-033-047>053-067>072-082-083-091>096-098>100-202030-
/O.CON.KICT.SN.Y.0002.070120T1200Z-070121T1200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
417 AM CST SAT JAN 20 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

SNOWFALL WILL BEGIN THIS MORNING OVER SOUTH CENTRAL KANSAS AND
OVERSPREAD THE ENTIRE AREA THIS AFTERNOON AND TONIGHT. BETWEEN 3 AND 6
INCHES OF SNOWFALL WILL BE LIKELY AREA WIDE BY SUNDAY MORNING. THE
UPPER END OF THIS RANGE WILL LIKELY OCCUR FOR AREAS ALONG AND
NORTHWEST OF A SALINA TO HUTCHINSON LINE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

LAWSON
000 
WWUS43 KICT 201724
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1124 AM CST SAT JAN 20 2007

KSZ032-033-047>053-067>069-082-083-091-092-210130-
/O.UPG.KICT.SN.Y.0002.000000T0000Z-070121T1200Z/
/O.NEW.KICT.HS.W.0001.070120T1724Z-070121T1200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
1124 AM CST SAT JAN 20 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. THE SNOW
ADVISORY IS NO LONGER IN EFFECT. 

MODERATE TO OCCASIONALLY HEAVY SNOW WILL CONTINUE THROUGH TONIGHT.
TOTAL SNOWFALL IS EXPECTED TO RANGE FROM 5 TO 8 INCHES. AT THIS
TIME THE SWATH OF HEAVIEST SNOW IS EXPECTED SOUTHEAST OF A LINE
FROM LINCOLN TO GREAT BEND...AND NORTHWEST OF LINE FROM MARION TO
KINGMAN...WHERE ISOLATED LOCATIONS COULD RECEIVE 8 INCHES.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

KSZ070>072-093>096-098>100-210130-
/O.CON.KICT.SN.Y.0002.000000T0000Z-070121T1200Z/
GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...
WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...
SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
1124 AM CST SAT JAN 20 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

BETWEEN 3 AND 6 INCHES OF SNOWFALL IS LIKELY ACROSS THE AREA BY
SUNDAY MORNING. THE HEAVIER SNOWFALL IS EXPECTED NORTHWEST OF LINE
FROM IOLA TO COFFEYVILLE. THE BULK OF THE SNOW IS EXPECTED TO
OCCUR BEFORE MIDNIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

HOWERTON
000 
WWUS43 KICT 202153
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
353 PM CST SAT JAN 20 2007

KSZ070>072-093>096-098>100-210600-
/O.CAN.KICT.SN.Y.0002.000000T0000Z-070121T1200Z/
/O.NEW.KICT.WW.Y.0004.070120T2153Z-070121T1200Z/
GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...
WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...
SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
353 PM CST SAT JAN 20 2007

...SNOW ADVISORY IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. THE
SNOW ADVISORY HAS BEEN CANCELLED. 

BETWEEN 3 AND 6 INCHES OF SNOWFALL IS LIKELY ACROSS THE AREA BY
SUNDAY MORNING. PRECIPITATION TYPE WILL LIKELY CHANGE NUMEROUS
TIMES BEFORE COMING TO AN END...WITH SNOW...SLEET...RAIN AND
FREEZING RAIN POSSIBLE AT TIMES. THE HIGHEST SNOW AMOUNTS ARE
EXPECTED NORTHWEST OF A LINE FROM EUREKA TO WINFIELD...WITH THE
WINTERY MIX LIMITING ACCUMULATIONS ESPECIALLY NEAR THE OKLAHOMA
BORDER.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

$$

KSZ032-033-047>053-067>069-082-083-091-092-210600-
/O.CON.KICT.HS.W.0001.000000T0000Z-070121T1200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
353 PM CST SAT JAN 20 2007

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

MODERATE TO OCCASIONALLY HEAVY SNOW WILL CONTINUE THROUGH
TONIGHT. TOTAL SNOWFALL IS EXPECTED TO RANGE FROM 5 TO 8
INCHES. AT THIS TIME THE SWATH OF HEAVIEST SNOW IS EXPECTED
SOUTHEAST OF A LINE FROM LINCOLN TO GREAT BEND...AND NORTHWEST OF
LINE FROM MARION TO KINGMAN...WHERE ISOLATED LOCATIONS COULD
RECEIVE 8 INCHES.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

SCHRECK

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this snow advisory went out at Jan 19, 8:55 PM CST, 17 minutes earlier.

Area forecast discussion, Jan 19, 8:55 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CST FRI JAN 19 2007

.UPDATE...

LATEST MODEL RUNS CONTINUE TO POINT TO A SNOW EVENT ACROSS MUCH OF
KS ON SAT.  ISENTROPIC LIFT ON THE 295-300K LAYER INCREASES AFTER
12Z ON SAT WITH SOUTH CENTRAL AND SOUTHEAST KS SEEING THIS LIFT
CONTINUING INTO THE AFTERNOON AND EVENING HOURS.  LATEST FORECAST
SOUNDINGS ALSO COMING IN A LITTLE COOLER WHICH WOULD SUGGEST LESS
MELTING OF THE INITIAL SNOWFALL. HEAVIEST SNOWFALL WILL PROBABLY BE
DURING THE 18-00Z/SUN TIME FRAME AS WIDESPREAD ASSENT MOVES ACROSS
THE AREA.   WITH ALL THIS SAID...CONFIDENCE CONTINUES TO GROW THAT
MOST AREAS WILL SEE A SWATH OF 3 TO 6 INCH SNOW AMOUNTS ACROSS THE
AREA ON SAT. NOT ALOT OF FRONTOGENETIC BANDING OR INSTABILITY NOTED
IN THE PRIME SNOW GROWTH LAYER FOR HEAVIER AMOUNTS...BUT DURATION OF
SNOWFALL COULD LEAD TO SOME ISOLATED HIGHER AMOUNTS APPROACHING 6
INCHES.  BUT MOST OF THE HEAVIER AMOUNTS WILL PROBABLY BE IN THE
MESOSCALE FEATURES SO WILL NOT TRY TO PIN DOWN ANY ONE AREA FOR A
POSSIBLE WARNING.  SO WILL GO AHEAD WITH A SNOW ADVISORY FOR MOST
AREAS...WITH CEN KS ON THE LOWER END OF THE 3 TO 6 AS LIFT DOES NOT
LAST AS LONG IN THIS AREA...WITH AREAS GENERALLY EAST OF THE
TURNPIKE SEEING THE HEAVIEST AMOUNTS.

KETCHAM

&&

.PREV DISCUSSION... /ISSUED 259 PM CST FRI JAN 19 2007/

DISCUSSION...

MAIN FORECAST CONCERNS ARE SNOWFALL DURATION AND AMOUNTS FOR
SATURDAY INTO SUNDAY.

TONIGHT:
THE UPPER LOW IS CLEARLY VISIBLE ON WATER VAPOR IMAGERY OVER
SOUTHERN CALIFORNIA...IN NEARLY THE SAME LOCATION IT HAS BEEN FOR A
COUPLE DAYS NOW. VISIBLE SATELLITE AND SURFACE OBSERVATIONS SHOW A
VEIL OF CIRRUS OVER MUCH OF KANSAS THIS AFTERNOON...AND SOUTHWEST
WINDS HELPING TO WARM TEMPERATURES INTO THE MIDDLE 30S THROUGHOUT
MOST OF EASTERN KANSAS. CLOUD COVER WILL BE ON THE INCREASE TONIGHT
AS THE WINTER STORM APPROACHES FROM THE SOUTHWEST...AND CEILINGS
WILL LOWER AS THE MIDDLE AND LOWER LEVELS OF THE ATMOSPHERE
SATURATE.

SATURDAY-SUNDAY:
PRECIPITATION WILL BE SNOW FROM THE START...AND WILL MOVE IN FROM
THE SOUTHWEST ON SATURDAY MORNING. THERE ARE A NUMBER OF PROS AND
CONS WITH THIS SYSTEM...LEADING US TO DECIDE THAT IT WILL BE IN
EVERYONES BEST INTEREST TO KEEP THE WINTER STORM WATCH GOING AS IS
FOR NOW. AS THE PREVIOUS FORECASTER STATED...CONFIDENCE IS HIGH THAT
THE ENTIRE FORECAST AREA WILL RECEIVE ACCUMULATING SNOW WITH THIS
STORM. THE HIGHEST CONFIDENCE IN ACCUMULATIONS LIES AROUND 3 TO 6
INCHES...AND CONFIDENCE DECREASES TO EITHER SIDE OF THOSE TOTALS.
THE LACK OF INSTABILITY INDICATES THAT WE WILL NOT SEE BANDING WITH
THIS SYSTEM...BUT RATHER A BROADER AREA OF SIMILAR SNOWFALL TOTALS.
THE TWO QUESTIONS THAT REMAIN ARE HOW LONG IN DURATION WILL THE SNOW
FALL (12 HOURS OF LIGHT TO MODERATE SNOW COULD BE ENOUGH FOR WARNING
CRITERIA) AND WILL WE LOSE OUR CLOUD ICE AS THE UPPER LEVELS DRY ON
SATURDAY NIGHT AND SUNDAY (LEADING TO PRECIPITATION ENDING AS
FREEZING DRIZZLE OR A MIX).

THE SNOW LOOKS HEAVIEST/MOST STEADY BETWEEN 00Z AND 06Z SUNDAY...AND
IT IS AFTER THAT THAT WE BEGIN TO LOSE THE BROAD SCALE FORCING AND
UPPER LEVEL SATURATION TO KEEP ICE IN THE CLOUDS. THE 19/12Z GFS
KEEPS THE SATURATION LONG ENOUGH TO CONTINUE THE PRECIPITATION AS
SNOW...WHILE THE 19/12Z NAM/WRF IS FAIRLY DRY ABOVE -8 OR -10
DEGREES CELSIUS. GFS HAS BEEN THE MODEL OF CHOICE FOR DAYS NOW...BUT
IF WE DO LOSE OUR CLOUD ICE THE SNOWFALL TOTALS WILL OBVIOUSLY BE
LOWER. IT DOES LOOK LIKE THE HIGHEST TOTALS WOULD BE WITHIN THE
SOUTH CENTRAL AND SOUTHEAST KANSAS REGIONS...WITH SLIGHTLY LESS
AMOUNTS OVER CENTRAL KANSAS.

THE BROAD LIFT WILL BE EXITING TO THE NORTHEAST ON SUNDAY
MORNING...AND PRECIPITATION SHOULD COME TO AN END BY SUNDAY
AFTERNOON ACROSS THE ENTIRE FORECAST AREA. AGAIN...WITH THE
POTENTIAL FOR LIMITED CLOUD ICE...PRECIPITATION COULD END AS A
LITTLE BIT OF FREEZING DRIZZLE. BOTH THE NAM AND GFS COBB SNOWFALL
AMOUNTS SHOW SIMILAR TOTALS AGAIN...GENERALLY BETWEEN 3 AND 6
INCHES.

MONDAY-FRIDAY:
AT THIS TIME THIS PERIOD LOOKS QUIET AS HIGH PRESSURE RETURNS TO THE
CENTRAL AND SOUTHERN PLAINS. TEMPERATURES MAY NEED TO BE LOWERED A
BIT DUE TO HAVING SOME BETTER SNOW COVER...HOWEVER OTHER FACETS OF
THE FORECAST LOOK TO BE ON TRACK SO NO SIGNIFICANT CHANGES MADE.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    24  33  25  32 /  20 100 100  30
HUTCHINSON      22  33  24  32 /  10 100 100  30
NEWTON          22  33  24  32 /  10  90 100  30
ELDORADO        23  34  25  31 /  10  90 100  30
WINFIELD-KWLD   25  33  26  32 /  20 100 100  20
RUSSELL         19  33  21  32 /  10 100 100  20
GREAT BEND      19  32  21  32 /  10 100 100  20
SALINA          20  34  22  32 /  10  90 100  30
MCPHERSON       21  33  23  32 /  10  90 100  30
COFFEYVILLE     25  33  28  31 /  10  90 100  20
CHANUTE         23  34  26  31 /  10  90 100  30
IOLA            22  34  25  31 /  10  90 100  30
PARSONS-KPPF    24  34  27  31 /  10  90 100  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY FROM 6 AM SATURDAY TO 6 AM CST SUNDAY FOR KSZ032-
033-047>053-067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Jan 19, 8:56 PM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
856 PM CST FRI JAN 19 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-210400-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
856 PM CST FRI JAN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SNOW MAY BEGIN JUST BEFORE SUNRISE EARLY SATURDAY
MORNING...GENERALLY SOUTHWEST OF A LINE EXTENDING FROM KINGMAN TO
WELLINGTON. SNOW AMOUNTS BY DAYBREAK WILL REMAIN UNDER ONE HALF
INCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM WILL SPREAD SNOW ACROSS THE ENTIRE AREA SATURDAY
AND SATURDAY NIGHT...WITH LIGHTER SNOW AND POSSIBLY SOME FREEZING
DRIZZLE LINGERING INTO SUNDAY. CONSEQUENTLY...A SNOW ADVISORY IS
NOW IN EFFECT FROM 6 AM SATURDAY UNTIL 6 AM SUNDAY FOR ALL OF
CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE
LATEST SNOW ADVISORY PRODUCT FOR ADDITIONAL DETAILS.

WIND CHILL VALUES MAY APPROACH 5 DEGREES BELOW ZERO EARLY TUESDAY
MORNING OVER CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SNOWFALL
REPORTS ARE ALWAYS GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SE

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 11:24 AM CSTHeavy Snow WarningICTBarton, Butler, Chase, Ellsworth, Greenwood, Harper and 12 more18 hr
Jan 20, 3:53 PM CSTWinter Weather AdvisoryICTAllen, Chautauqua, Cowley, Elk, Greenwood, Labette and 4 more14 hr

Nearby

Snow Advisories in Kansas, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.